I took a morning-after pill, but my period is late
Nives Šikanić Dugić
primarius, MD, spec. gynaecologist, MSc
Dear doctor, the first day of the last menstruation was on April 12th. I had intercourse on April 27th. A condom slipped during intercourse and my partner is not sure if some of his sperm ended up in me. I took ellaOne pill 15 hours after that happened because I did not want to risk anything. I should have gotten my period 3 or 4 days ago, but it is late. What should I do? I ask for your opinion. Is it possible that I am pregnant and that the pill did not work? I vomited twice one day last week. In addition, my stomach is hard. I have some weird feeling as if I am about to get my period, but nothing is happening for 4 days now. Is there a possibility I am pregnant?
After taking ellaOne, as an emergency contraceptive, menstruation can occur normally, but also a few days earlier, as well as be delayed up to 8 days. If it is more than 8 days late, it is necessary to take a pregnancy test or contact your gynaecologist. EllaOne pill is a very effective emergency contraceptive, but its effectiveness is not 100%. You did everything well, and as only 4 days have passed, I advise you to wait a few more days and if menstruation does not come, follow the instructions above.